61166members
322506posts
cancel
Showing results for 
Search instead for 
Did you mean: 

I have been taking letrozole now for 2 years and my hair is now going very thin what can l do about

3 REPLIES 3
Member

Re: I have been taking letrozole now for 2 years and my hair is now going very thin what can l do ab

Hi Lunarclubman

 

Thanks for posting.

 

Hormone therapies like letrozole can cause some hair thinning. Hair can also thin as people get older.

 

There is some evidence that using a drug called minoxidil, which can also be found in some hair loss treatments, may help when applied to the scalp. Although some supplements claim to help strengthen the hair there is little evidence to support this. Do speak to your treatment team or GP if thinking of trying any supplements or using products containing minoxidil.

 

Being gentle with your hair and scalp may minimise hair lose. The following suggestions might help.

  • use a mild, unperfumed shampoo and conditioner
  • try not to wash your hair more than twice a week
  • use warm rather than hot water
  • pat your hair dry rather than rubbing it
  • brush or comb your hair gently with a soft hairbrush or wide tooth plastic comb
  • avoid plaiting or braiding it as this may damage your hair
  • avoid using elastic bands to tie back long hair
  • avoid any hair colours and dyes, perms, relaxers and other products containing strong chemicals
  • avoid products containing alcohol, such as hairspray, which can irritate the scalp
  • avoid excessive heat from hair straighteners, hairdryers, hot brushes and heated rollers
  • massaging the scalp may help by improving the blood supply to the hair follicles
  • avoid hair extensions and weaves as these can also weaken the hair

 

A healthy well balanced diet, limiting alcohol can help with the overall condition of the hair. It might help to connect with other women who have experienced something similar. You can do this through the other sections of our Forums or Someone Like Me service.

 

Do call our free, confidential Helpline if you would like to talk this through or have any further questions. The number is 0808 800 6000.

 

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.  

 

Best wishes

 

Jane

 

Breast Cancer Care Nurse

 

Please read the Ask Our Nurses disclaimer. This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

Member

Re: I have been taking letrozole now for 2 years and my hair is now going very thin what can l do ab

Hi,

I have been on Letrozole four four and a half years and have lost huge amounts of hair.

This seems to be quite common and is so upsetting.

The product that I use in called 'nanogen' and its a very, very fine powder made of keratin, almost a dust, and it works by sprinkling it on over areas where there is scalp showing and it coats the hairs that are there, and it looks as if you have hair where it is really thin.  They do it in several colours, and it's a bit expensive, but it means that I can feel much better about the whole hair loss situation.

there are a few other products that work the same way, Amazon is good for ordering, but bigger Boots stock it.

Hope this helps a bit, I actually found the hair thinning   really hard, as it's not like chemo where it will regrow eventually.

I discovered it from watching a demo on QVC about a very similar product called, if I remember correctly...something like

"super million hair" or similar.

Take Care

Jan

 

 

Member

Re: I have been taking letrozole now for 2 years and my hair is now going very thin what can l do ab

Hi Lunarclubman

 

Thanks for posting your question.

 

We hope to be able to respond to you tomorrow.

 

In the meantime our Helpline is open from 9am tomorrow if you would like to talk things through. 

 

If you do phone our Helpline please let us know that you have asked a question on our forum so that we know your query has been answered. Thank you.

 

With best wishes

 

Megan

 

Ask Our Nurses 

 

Please read the Ask Our Nurses disclaimer .

Member

I have been taking letrozole now for 2 years and my hair is now going very thin what can l do about